Alert archive / Colorado / Winter Storm Warnings in 2009
Winter Storm Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm warning at Feb 13, 2009, 3:41 PM MST for 6 counties in Colorado. It took effect at Feb 13, 2009, 9:00 PM MST. It was in force for 18 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 13, 2009, 3:41 PM MST (22:41 UTC)
- In effect from
- Feb 13, 2009, 9:00 PM MST
- Expired
- Feb 14, 2009, 2:41 PM MST
- In force
- 18 hr
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 9:15 AM MST | SNOW 1 | 1 Nnw Monarch Pass, CO | IN THE PAST 24 HOURS |
| Feb 14, 9:15 AM MST | SNOW 4 | 1 Sse Wolf Creek Pass, CO | IN THE PAST 24 HOURS |
| Feb 14, 1:50 PM MST | SNOW 8 | 1 Sse Wolf Creek Pass, CO | IN THE PAST 24 HOURS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 132241 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 341 PM MST FRI FEB 13 2009 COZ060-068-140445- /O.NEW.KPUB.WS.W.0004.090214T0400Z-090215T0000Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... CUMBRES PASS...WOLF CREEK PASS 341 PM MST FRI FEB 13 2009 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST SATURDAY. THIS WARNING IS IN EFFECT FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10 THOUSAND FEET INCLUDING WOLF CREEK PASS AND CUMBRES PASS...AND THE SAWATCH MOUNTAINS ABOVE 11 THOUSAND FEET INCLUDING INDEPENDENCE PASS...MT ELBERT...AND MT MASSIVE. A STORM SYSTEM WILL MOVE INTO COLORADO LATER TONIGHT BRINGING LARGE AMOUNTS OF MOISTURE AND STRONG WINDS TO THE CONTINENTAL DIVIDE. SNOW WILL INCREASE BY LATE EVENING...WITH AREAS OF 3 TO 6 INCH ACCUMULATIONS IN 6 HOURS POSSIBLE...ESPECIALLY OVER THE WEST AND SOUTHWEST FACING SLOPES. THE STORM WILL INITIALLY EFFECT THE EASTERN SAN JUANS...AND SPREAD TO THE SAWATCH MOUNTAINS BY LATE TONIGHT AS THE STORM MOVES CLOSER TO THE AREA. SNOW WILL CONTINUE THROUGH SATURDAY AFTERNOON...WITH TOTAL ACCUMULATIONS OF 12 TO 16 INCHES POSSIBLE OVER PARTS OF THE WEST FACING SLOPES OF THE EASTERN SAN JUAN AND SAWATCH RANGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ066-140445- /O.NEW.KPUB.WW.Y.0010.090214T0400Z-090215T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS 341 PM MST FRI FEB 13 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST SATURDAY. THIS ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE 10000 FEET INCLUDING NORTH PASS. A STORM SYSTEM WILL MOVE INTO COLORADO LATER TONIGHT BRINGING LARGE AMOUNTS OF MOISTURE AND STRONG WINDS TO THE CONTINENTAL DIVIDE. SNOW WILL INCREASE BY LATE EVENING...WITH AREAS OF BLOWING SNOW DEVELOPING LATE TONIGHT AS WINDS SHIFT INTO A MORE WESTERLY DIRECTION. BY LATE SATURDAY...TOTAL ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED...WITH HIGHER AMOUNTS OVER WEST FACING SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO SNOWFALL AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
5 follow-up statements
000 WWUS45 KPUB 140354 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 854 PM MST FRI FEB 13 2009 COZ060-068-141000- /O.CON.KPUB.WS.W.0004.090214T0400Z-090215T0000Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... CUMBRES PASS...WOLF CREEK PASS 854 PM MST FRI FEB 13 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY. THIS WARNING IS IN EFFECT FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10 THOUSAND FEET INCLUDING WOLF CREEK PASS AND CUMBRES PASS...AND THE SAWATCH MOUNTAINS ABOVE 11 THOUSAND FEET INCLUDING INDEPENDENCE PASS...MT ELBERT...AND MT MASSIVE. SNOW WILL INCREASE ACROSS THE AREA OVERNIGHT...BECOMING HEAVY AT TIMES FROM LATE TONIGHT THROUGH THE DAY ON SATURDAY. TOTAL ACCUMULATIONS OF 8 TO 15 INCHES ARE FORECAST BY EARLY SATURDAY EVENING...WITH THE HEAVIEST SNOW OVER THE WEST FACING SLOPES OF THE EASTERN SAN JUAN AND SAWATCH RANGES. WINDS WILL INCREASE ON SATURDAY AS WELL...WITH AREAS OF BLOWING AND DRIFTING SNOW LIKELY...ESPECIALLY OVER HIGHER EXPOSED TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ066-141000- /O.CON.KPUB.WW.Y.0010.090214T0400Z-090215T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS 854 PM MST FRI FEB 13 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY. THIS ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE 10000 FEET INCLUDING NORTH PASS. SNOW WILL INCREASE ACROSS THE AREA OVERNIGHT...BECOMING HEAVY AT TIMES FROM LATE TONIGHT THROUGH THE DAY ON SATURDAY. BY SATURDAY EVENING...TOTAL ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED...WITH HIGHER AMOUNTS OVER WEST FACING SLOPES. WINDS WILL INCREASE ON SATURDAY AS WELL...WITH AREAS OF BLOWING AND DRIFTING SNOW LIKELY...ESPECIALLY OVER HIGHER EXPOSED TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO SNOWFALL AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
000 WWUS45 KPUB 140934 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 234 AM MST SAT FEB 14 2009 COZ060-068-141545- /O.CON.KPUB.WS.W.0004.000000T0000Z-090215T0000Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... CUMBRES PASS...WOLF CREEK PASS 234 AM MST SAT FEB 14 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THIS WARNING IS IN EFFECT FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10 THOUSAND FEET INCLUDING WOLF CREEK PASS AND CUMBRES PASS...AND THE SAWATCH MOUNTAINS ABOVE 11 THOUSAND FEET INCLUDING INDEPENDENCE PASS...MT ELBERT...AND MT MASSIVE. SNOW WILL INCREASE ACROSS THE AREA OVERNIGHT...BECOMING HEAVY AT TIMES FROM LATE TONIGHT THROUGH THE DAY ON SATURDAY. TOTAL ACCUMULATIONS OF 8 TO 15 INCHES ARE FORECAST BY EARLY SATURDAY EVENING...WITH THE HEAVIEST SNOW OVER THE WEST FACING SLOPES OF THE EASTERN SAN JUAN AND SAWATCH RANGES. WINDS WILL INCREASE ON SATURDAY AS WELL...WITH AREAS OF BLOWING AND DRIFTING SNOW LIKELY...ESPECIALLY OVER HIGHER EXPOSED TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ066-141545- /O.CON.KPUB.WW.Y.0010.000000T0000Z-090215T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS 234 AM MST SAT FEB 14 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THIS ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE 10000 FEET INCLUDING NORTH PASS. SNOW WILL INCREASE ACROSS THE AREA OVERNIGHT...BECOMING HEAVY AT TIMES FROM LATE TONIGHT THROUGH THE DAY ON SATURDAY. BY SATURDAY EVENING...TOTAL ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED... WITH HIGHER AMOUNTS OVER WEST FACING SLOPES. WINDS WILL INCREASE ON SATURDAY AS WELL...WITH AREAS OF BLOWING AND DRIFTING SNOW LIKELY...ESPECIALLY OVER HIGHER EXPOSED TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO SNOWFALL AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
000 WWUS45 KPUB 141118 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 418 AM MST SAT FEB 14 2009 COZ060-068-141730- /O.CON.KPUB.WS.W.0004.000000T0000Z-090215T0000Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... CUMBRES PASS...WOLF CREEK PASS 418 AM MST SAT FEB 14 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THIS WARNING IS IN EFFECT FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10 THOUSAND FEET INCLUDING WOLF CREEK PASS AND CUMBRES PASS...AND THE SAWATCH MOUNTAINS ABOVE 11 THOUSAND FEET INCLUDING INDEPENDENCE PASS...MT ELBERT...AND MT MASSIVE. SNOW IS EXPECTED TO INCREASE THIS MORNING...AND BECOME LOCALLY HEAVY BY LATE MORNING AND LAST INTO LATE AFTERNOON. BY SATURDAY EVENING...TOTAL ACCUMULATIONS OF 8 TO 12 INCHES ARE EXPECTED... WITH HIGHER AMOUNTS OVER WEST AND SOUTHWEST FACING SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ066-141730- /O.CON.KPUB.WW.Y.0010.000000T0000Z-090215T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS 418 AM MST SAT FEB 14 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THIS ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE 10000 FEET INCLUDING NORTH PASS. SNOW IS EXPECTED TO INCREASE THIS MORNING...AND BECOME LOCALLY HEAVY BY LATE MORNING AND LAST INTO LATE AFTERNOON. BY SATURDAY EVENING...TOTAL ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED... WITH HIGHER AMOUNTS OVER SOUTHWEST FACING SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ HODANISH
000 WWUS45 KPUB 141637 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 937 AM MST SAT FEB 14 2009 COZ060-068-150000- /O.CON.KPUB.WS.W.0004.000000T0000Z-090215T0000Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... CUMBRES PASS...WOLF CREEK PASS 937 AM MST SAT FEB 14 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THIS WARNING IS IN EFFECT FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10 THOUSAND FEET INCLUDING WOLF CREEK PASS AND CUMBRES PASS...AND THE SAWATCH MOUNTAINS ABOVE 11 THOUSAND FEET INCLUDING INDEPENDENCE PASS...MT ELBERT...AND MT MASSIVE. SNOW...HEAVY AT TIMES...IS EXPECTED TO CONTINUE INTO THE LATE AFTERNOON. BY THIS EVENING...TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE ANTICIPATED...WITH HIGHER SNOW AMOUNTS POSSIBLE OVER WEST AND SOUTHWEST FACING SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ066-150000- /O.CON.KPUB.WW.Y.0010.000000T0000Z-090215T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS 937 AM MST SAT FEB 14 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THIS ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE 10000 FEET INCLUDING NORTH PASS. SNOW...HEAVY AT TIMES...IS EXPECTED TO CONTINUE INTO THE LATE AFTERNOON. BY THIS EVENING...TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE ANTICIPATED...WITH HIGHER SNOW AMOUNTS POSSIBLE OVER SOUTHWEST FACING SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
000 WWUS45 KPUB 142141 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 241 PM MST SAT FEB 14 2009 COZ060-068-142245- /O.CAN.KPUB.WS.W.0004.000000T0000Z-090215T0000Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- 241 PM MST SAT FEB 14 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER STORM WARNING. THE WINTER STORM WARNING FOR THE EASTERN SAN JUAN AND EASTERN SAWATCH MOUNTAINS HAS BEEN CANCELLED AS WIDESPREAD SIGNIFICANT SNOW IS NO LONGER ANTICIPATED. $$ COZ066-142245- /O.CAN.KPUB.WW.Y.0010.000000T0000Z-090215T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- 241 PM MST SAT FEB 14 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER WEATHER ADVISORY. THE WINTER WEATHER ADVISORY FOR THE LA GARITA MOUNTAINS HAS BEEN CANCELLED AS WIDESPREAD SIGNIFICANT SNOW IS NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Feb 13, 3:10 PM MST, 31 minutes earlier.
Area forecast discussion, Feb 13, 3:10 PM MST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MST FRI FEB 13 2009 .SHORT TERM... (TONIGHT AND SATURDAY) ...MAIN CONCERN IS NEXT WX SYSTEM WITH MORE SNOW POSSIBLE FOR THE PIKES PEAK REGION AND MTNS... A STORM SYSTEM OVER NORTHEAST ARIZONA WILL BRING LARGE AMOUNTS OF MOISTURE TO MAINLY THE CONTINENTAL DIVIDE AREA TONIGHT AND SATURDAY. WITH STRONG SOUTHWEST TO WEST FLOW...AND GOOD MOISTURE INDICATED BY BOTH THE GFS AND NAM...AMOUNTS OF PRECIPITATION FORECAST FOR THE EASTERN SAN JUANS...WESTERN LA GARITAS...AND SAWATCH MOUNTAINS WOULD INDICATE ACCUMULATIONS OF IN EXCESS OF 8 INCHES IN 12 HOURS...AND 12 TO 14 INCHES DURING THE 24 HOUR PERIOD. STRONG WINDS WILL ALSO BRING BLOWING SNOW TO HIGHER AREAS ABOVE 10 THOUSAND FEET...MAKING TRAVEL QUITE DANGEROUS. THE STORM IS FAST MOVING...AND WILL FIRST EFFECT THE EASTERN SAN JUANS BY LATE EVENING...AND SPREAD ACROSS MOST SOUTHWEST AND CENTRAL MOUNTAINS BY MORNING. SNOW AND BLOWING SNOW ARE EXPECTED TO CONTINUE THROUGH THE DAY SATURDAY. ELSEWHERE...LIGHT TO MODERATE SNOWFALL WITH AMOUNTS OVER HIGHER MOUNTAINS OF UP TO 4 INCHES ARE POSSIBLE. SOME LOCAL ACCUMULATIONS OVER THE TELLER COUNTY/PALMER DIVIDE AREA OF 1 TO 3 INCHES ARE ALSO POSSIBLE. AS PARTS OF THIS STORM MOVE OUT OF THE AREA...EASTERLY UPSLOPE MAY DEVELOP BY LATE SATURDAY ACROSS THE EASTERN PLAINS AS WELL...KEEPING TEMPERATURES BELOW NORMAL. .LONG TERM... (SUNDAY THROUGH FRIDAY) ...ACTIVE WEATHER PATTERN CONTINUES NEXT WEEK... ...PROLONGED SNOW EVENT ACROSS CONTINENTAL DIVIDE MON-TUE-MAYBE WED... ...BREEZY/WINDY AND AT OR ABOVE TEMPS I-25 AND EASTWARD NEXT WEEK... SUNDAY...SHOULD A RELATIVELY QUIET WEATHER DAY AND IN-BETWEEN WEATHER FEATURES...AS SHORTWAVE RIDGING BUILDS INTO THE ROCKY MOUNTAINS. MAINTAINED SOME LOW POPS/WX OUT AROUND THE CONTINENTAL DIVIDE LATE SUNDAY NIGHT AS THE NEXT POTENTIAL WEATHER SYSTEM TAKES AIM ON CO. MONDAY THROUGH WEDNESDAY...ACTIVE WEATHER PATTERN CONTINUES FOR THESE FORECAST PERIODS. UPPER LEVEL SOUTHERN JET STREAM SHOULD BE OVER OR JUST SOUTH OF CO WITH THE POLAR JET STREAM WELL TO THE NORTH. MIDDLE AND UPPER LEVEL FLOW IS PROGGED TO BE PRIMARILY WEST-SOUTHWESTERLY PER MEDIUM RANGES ENSEMBLE DATA. CONCEPTUALLY... THIS WOULD SUGGEST THE HIGHEST PROBABILITY FOR PRECIPITATION ACROSS THE CONTINENTAL DIVIDE TO VERY LOW OR ZERO PROBABILITY OF ACCUMULATING PRECIPITATION EAST OF THE CONTINENTAL DIVIDE ESPECIALLY ALONG AND EAST OF THE I-25 CORRIDOR. ECMWF AND GFS BOTH POUND THE CONTINENTAL WITH QPF MONDAY THROUGH TUESDAY...AND POSSIBLY WEDNESDAY. THE MOST INTENSE QPF...PER 12 HOUR PERIODS... WOULD BE MONDAY NIGHT THROUGH TUESDAY NIGHT. WILL PROBABLY NEED ADVISORY AND MAYBE WARNING HEADLINES FOR SOME OF THE CONTINENTAL DIVIDE HIGHER TERRAIN NEXT WEEK. HAVE GONE WITH HIGH CHANCE TO HIGH LIKELY POPS/WX ACROSS THE EASTERN SAN JUAN...LA GARITA... SAWATCH...AND MOSQUITO MOUNTAIN RANGES MONDAY THROUGH TUESDAY. ACROSS OUR EASTERN MOUNTAINS AND ADJACENT VALLEYS/PLAINS... BREEZY/WINDY CONDITIONS WILL BE LIKELY ALONG WITH AT OR ABOVE AVERAGE TEMPERATURES. THURSDAY AND FRIDAY...WEAK FRONTAL BOUNDARY MOVES THROUGH EASTERN CO WEDNESDAY NIGHT/THURSDAY. OTHERWISE...BOTH THE ECMWF AND GFS HAVE LITTLE OR NO QPF ACROSS CO IN THE WEST-NORTHWEST FLOW ALOFT. CHINOOK STARTS TO KICK-IN WITH 700MB TEMPERATURES WARMING TO 0C TO +2C ALONG THE CO FRONT RANGE. 00Z/13 EKDMOS 50 PERCENTILE(MEDIAN) MAXIMUM TEMPERATURE FOR FRI(02/20) IS AROUND 60F AT PUB WITH A 10 AND 90 PERCENTILE OF 45F AND 73F...RESPECTFULLY. && .AVIATION... THIS DISCUSSION IS PRIMARILY FOR THE 3 TAF SITES KCOS...KPUB AND KALS. MAIN CONCERN THIS FCST PERIOD IS WIDESPREAD WAA MOVING ACROSS THE REGION TONIGHT. THIS WILL HAVE THE POTENTIAL TO BRING WIDESPREAD LIGHT SNOW TO MOST THE REGION...MAINLY ABOVE 6000 FT. THIS PRECIP/LOW CLOUDS WILL AFFECT KCOS AND POSSIBLY KALS. KPUB SHOULD SEE MAINLY LOW CLOUDS. KCOS SHOULD SEE LOW CIGS AND IFR CONDITIONS THROUGHOUT MOST OF THE NIGHT. IT WILL SNOW AND IT WILL ACCUMULATE...BUT EXPECT SNOW AMOUNTS TO BE RATHER LIGHT...WITH 1-2 POSSIBLE. KPUB WILL ALSO SEE LOWERING CIGS THIS EVENING...BUT DO NOT EXPECT MUCH IN THE WAY OF PRECIP. EXPECT AT LEAST MVFR CIG CONDITIONS THROUGHOUT THE NIGHT ACROSS KPUB. KALS IS A BIT MORE TRICKY IN THIS TYPE OF SYNOPTIC SITUATION. DEEP SW FLOW IS EXPECTED. IF THE LOWER LVL FLOW CAN REMAIN MORE SOUTHERLY...THEN MORE MSTR COULD GET INTO THE VALLEY INCREASING THE CHANCES OF PRECIP FOR THIS LOCATION. IF FLOW REMAINS MORE SW...THEN IT WILL REMAIN DRY GIVEN THE STRONG DOWNSLOPE OFF THE SAN JUANS. FLOW ALOFT WILL BE INCREASING...SO FLIGHTS OVER THE SAN JUANS/SANGRE DE CRISTOS MAY GET QUITE BUMPY TONIGHT WITH SNOW OBSCURING HIGHER MOUNTAIN PEAKS AFTER 03 TO 05Z. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 9 PM THIS EVENING TO 5 PM MST SATURDAY FOR COZ060-068. WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 5 PM MST SATURDAY FOR COZ066. && 51/17
Hazardous weather outlook, Feb 13, 7:03 AM MST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 703 AM MST FRI FEB 13 2009 COZ058>089-093>099-141415- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 703 AM MST FRI FEB 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ANOTHER IN A SERIES OF WINTER WEATHER SYSTEMS WILL MOVE ACROSS THE REGION TONIGHT. THIS WEATHER SYSTEM WILL BRING SNOW TO MANY MOUNTAIN LOCATIONS...ESPECIALLY THE SOUTHWEST MOUNTAINS LATE TONIGHT. ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE. SNOW WILL ALSO BE POSSIBLE THIS EVENING INTO TONIGHT ACROSS THE GREATER PIKES PEAK REGION...INCLUDING COLORADO SPRINGS. SNOWFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UNSETTLED WEATHER IS EXPECTED TO CONTINUE ACROSS THE REGION THROUGH THE EXTENDED PERIOD...WITH MULTIPLE CHANCES FOR ACCUMULATING SNOW MAINLY OVER THE HIGHER TERRAIN. THE FIRST SYSTEM IS FORECAST TO TRACK ACROSS COLORADO THROUGH THE DAY ON SATURDAY...PRODUCING A GOOD CHANCE FOR SNOW ACROSS THE HIGHER ELEVATIONS...ESPECIALLY THE WEST FACING SLOPES OF THE CONTINENTAL DIVIDE. ANOTHER SYSTEM IS THEN EXPECTED TO APPROACH THE STATE ON MONDAY...PRODUCING A LINGERING CHANCE FOR ACCUMULATING SNOW ACROSS THE MOUNTAINS STARTING MONDAY AFTERNOON AND LASTING INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TONIGHT...MAINLY FOR ELEVATIONS ABOVE 6000 FEET. 34/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:41 PM MST | Winter Weather Advisory | PUB | Mineral, Rio Grande, Saguache | 23 hr |
Nearby
Winter Storm Warnings in Colorado, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.